A note on convergence of line iterative methods for a nine-point matrix

S. Karaa, Jun Zhang

Research output: Contribution to journalArticle

6 Citations (Scopus)


We prove the convergence of line iterative methods for solving the linear system arising from a nine-point compact discretization of a special two-dimensional convection diffusion equation. The results provide rigorous justification for the numerical experiments conducted elsewhere, which demonstrate the high accuracy and stability advantages of the fourth-order compact scheme. Numerical experiments are used to support our analytic results.

Original languageEnglish
Pages (from-to)495-503
Number of pages9
JournalApplied Mathematics Letters
Issue number4
Publication statusPublished - May 2002



  • Convection diffusion equation
  • Fourth-order compact scheme
  • Line Jacobi method
  • Linear systems
  • Spectral radius

ASJC Scopus subject areas

  • Computational Mechanics
  • Control and Systems Engineering
  • Applied Mathematics
  • Numerical Analysis

Cite this